Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 87, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 12, 2001, 12:37 PM EDT for Clay County, Saint Johns County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 12:37 PM EDT (16:37 UTC)
- Expired
- Jun 12, 2001, 1:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 54 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 1:00 PM EDT | Thunderstorm Wind | Green Cove Spgs, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1525 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 121640
SVRJAX
FLC019-109-121715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1237 PM EDT TUE JUN 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHEAST FLORIDA
NORTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
* UNTIL 115 PM EDT
* AT 1237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND
MOVING THROUGH CLAY AND NORTHERN ST. JOHNS COUNTIES...MOVING
NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 115 PM EDT...
KINGSLEY...
MIDDLEBURG AND PENNEY FARMS...
ASBURY LAKE...
GREEN COVE SPRINGS AND PICOLATA...
DOCTORS INLET AND LAKESIDE...
BELLAIR-MEADOWBROOK TERRA AND SWITZERLAND...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS.
LAT...LON 3000 8206 2987 8191 2986 8140 2990 8128
3008 8133 3010 8151 3018 8178
$$
LETROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:50 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 12, 9:50 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT TUE JUN 12 2001
CURRENTLY...1006 MB SFC LOW JUST S OF KCSG CONTINUES TO MOVE SLOWLY
ENE. LINE OF TSTMS...SOME WITH WK MESOS...EXTENDS FROM KJAX TO
APALACHEE BAY.
INITIAL LINE OF TSTMS WILL CONTINUE TO PRESS SLOWLY ESE WHILE
INDIVIDUAL STORMS MOVE NE AT 20 TO 30 MPH. 12Z SOUNDING INDICATES
UNMODIFIED CAPES NEAR 1800. HELICITY AROUND 250...SUSPECT THIS IS
ALONG AXIS OF TSTMS NOW OCCURRING. SRH'S DROP TO AROUND 70 BEHIND
THIS LINE...ALTHO STILL SOME LOW LEVEL TURNING AHEAD OF SFC LOW.
SOUNDING ALSO SHOWS 30 TO 35 KTS ABOVE THE DECK...WITH TAFJAX
UPDATED FOR WIND SHEAR.
WITH CONTINUED INSTABILITY...DAYTIME HEATING THRU BINOVC...AND
PROXIMITY OF MID-LEVEL LOW/COOL AIR...EXPECT AREA BEHIND MAIN LINE
OF CONVECTION TO FILL IN WITH SCT-NMRS TSTMS BY AFTN. WILL THEREFORE
LET FLOOD WATCH CONTINUE FOR ALL AREAS CURRENTLY UNDER WATCH. RADAR
INDICATES AS MUCH AS 10 INCHES OF RAIN FELL SW OF STATENVILLE WITH A
GOOD SWATH OF 4 TO 7 INCHES SINCE EARLY MON MORNING FROM THIS AREA
TO NEAR BRUNSWICK...AND GROUND TRUTH VERIFIES THIS. UNLESS MAIN
CONVECTIVE LINE SLOWS FURTHER...OR ACTIVITY IN NE GULF
RE-INTENSIFIES...DON'T EXPECT TO EXTEND FLOOD WATCH S...BUT WILL
MONITOR. WILL TWEAK POPS AND TEMPS IN PRESENT PACKAGE...BUT NOT MUCH
MAJOR CHANGES PLANNED. LOOKING AT SOUNDING PARAMETERS AND
SWODY1...WILL ADD "SOME TSTMS MAY BE STRONG".
MARINE...LITTLE CHANGE...OTHER THAN INDICATING AN INCREASING TREND
TO WINDS.
.JAX...
.FL...FLOOD WATCH UNTIL 400 PM BAKER...COLUMBIA...HAMILTON...
NASSAU...SUWANNEE.
.GA...FLOOD WATCH UNTIL 400 PM FOR ALL ZONES.
PUBLIC/MARINE...CARROLL
AVIATION/FIRE...SHASHYIn the hours before
Local storm report, Jun 12, 11:51 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1151 AM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 AM 5 N JACKSONVILLE INTL APT FL TORNADO
06/12/01 DUVAL EMERGENCY MANAGEMENT
REPORTED ABOUT 25 TO 30
TREES DOWN. WINDOW BROKEN
ON HOME.The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:04 PM EDT | Tornado Warning | JAX | Union | 26 min |
| Jun 11, 11:07 PM EDT | Tornado Warning | JAX | Columbia, Hamilton | 38 min |
| Jun 12, 2:04 AM EDT | Tornado Warning | JAX | Hamilton | 41 min |
| Jun 12, 3:41 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 49 min |
| Jun 12, 4:05 AM EDT | Tornado Warning | JAX | Hamilton, Suwannee | 40 min |
| Jun 12, 6:23 AM EDT | Tornado Warning | JAX | Columbia, Hamilton | 52 min |
| Jun 12, 12:12 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 48 min |
| Jun 12, 12:54 PM EDT | Tornado Warning | JAX | Duval | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.